MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0102
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was intact with the pusher assembly and revealed that the pull wire was in its initial position within the pusher assembly ddt.Evaluation also revealed that the pusher assembly, pull wire and pet lock was fractured off the proximal end of the pusher assembly.This damage was likely due to the manual detachment attempt made during the procedure.Due to the return damage, the ruby coil lp could not be functionally tested, and the root cause of the detachment issue during the procedure could not be determined.Further evaluation also revealed offset coil winds.This damage was likely incidental to the reported complaint.Evaluation of the returned ruby coil revealed a functional device.During functional testing, the ruby coil was advanced through its introducer sheath and a demonstration lantern without an issue.The reported complaint could not be confirmed, and the root cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.(b)(4).This report is associated with mfr report numbers: 3005168196-2021-02268, 3005168196-2021-02269, 3005168196-2021-02270, 3005168196-2021-02271, 3005168196-2021-02272, 3005168196-2021-02273, 3005168196-2021-02262, 3005168196-2021-02263, 3005168196-2021-02264, 3005168196-2021-02265, 3005168196-2021-02266.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left and right gastric branch using ruby coil lps, packing coil lps, ruby coils, a lp system detachment handle (handle), and non-penumbra microcatheters.During the procedure, the physician advanced a ruby coil lp into the left gastric branch using the first microcatheter and attempted to detach the coil using the handle; however, the ruby coil lp failed to detach.The physician then attempted to manually detach the ruby coil lp using a needle driver but, the coil still failed to detach.Therefore, the ruby coil lp was removed.Subsequently, the physician was unable to detach five ruby coil lps and four packing coil lps in the target location using the handle.Therefore, the physician used the needle driver to manually detach the packing coil lps and ruby coil lps.Next, while attempting to place a ruby coil in the right gastric branch, the physician was unable to advance a ruby coil through the tip of the second microcatheter.Therefore, the ruby coil was removed.The procedure was completed using additional ruby coils and the same microcatheter.There was no adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12619467
Report Number3005168196-2021-02267
Device Sequence Number3586849
Product Code HCG
UDI-Device Identifier00815948021723
UDI-Public00815948021723
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2026
Device Model NumberRBYLP0102
Device Catalogue NumberRBYLP0102
Device Lot NumberF106697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005